# SDR CA960205003

- Difficulty date: January 29, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2C
- System (JASC): 8540 · Reciprocating Engine Rear Section
- Part: Gear Assy Idler
- Part number: 71664
- Condition: Missing Teeth
- Location: Fuel Pump
- Part time: 43,620 hours
- Stage of operation: CR
- Nature of condition: Y, E
- Precautionary procedure: O

## Discrepancy

(CAN)IN CRUISE THERE WAS A SLIGHT ROUGHNESS FROM #1 ENGINE,FOLLOWED SHORTLY BY ENGINE STOPPAGE & PROP FEATHERING.THE CREW SECURED THE ENGINE & THE FLIGHT WAS COMPLETED WITH AN UNEVENTFUL SINGLE ENGINE LAND ING.UPON ENGINE DISASSEMBLY,THE FUEL PUMP IDLER GEAR WAS FOUND TO HAVE TEETH MISSING & HAD JAMMED AGAINST THE FUEL PUMP GEARSHAFT DUE TO TOOTH MISALIGNMENT BREAKING THE FUEL PUMP DRIVE ADAPTER ASSEMBLY (P/N LW-103240).THIS ADAPTER CRACKED THROUGH THE OIL PRESSURE GALLEY & ALLOWED OIL TO DISHCARGE OVERBOARD VIA THE FUEL SEAL DRAIN.THE OIL LOSS APPEARED TO HAVE TAKEN ONLY A FEW MINUTES,BUT RESULTED IN PROGRESSIVE CONNECTING ROD BEARING FAILURE FROM #6 TOWARDS #2 & ENGINE SEIZURE.THE ENGINE WAS REPLACED.
